# SDR CA071001008

- Difficulty date: September 19, 2007
- Submitted: February 15, 2008
- Operation: General aviation
- Make and model: Frchld SA227DC
- Aircraft time: 10,720 hours
- Engine: Garrtt TPE33112UHR
- Propeller: Mcauly 4HFR34C652
- System (JASC): 3457 · Global Positioning System
- Part: Gps
- Part number: GPS430WX2
- Part serial: 23402999
- Condition: Failed
- Location: Cockpit
- Part time: 2 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

(CAN) ON APPROACH, THE GPS430W UNITS INDICATED A DISTANCE OF 30 MILES WHICH THEN, SUDDENLY CHANGED TO AN INDICATED DISTANCE OF (2) TO (3) MILES CAUSING A LOSS OF CREW SITUATION AWARENESS. THE APPROACH WAS ABORTED. MFG WAS CONTACTED AND INFORMED OF THE PROBLEM. MFG REPLIED, STATING THE ERROR WAS CAUSED BY THE SOFTWARE VERSION IN USE WHICH WOULD BE CORRECTED ASAP. A COPY OF THE PILOT`S REPORT IS ENCLOSED. (TC NR 20071001008)
